Thunderstorm Wind, Blaine
- When
- June 21, 5:45 PM MST to 5:50 PM MST
- Where
- Blaine County, 3 mi SW of Ketchum
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.650, -114.417
59 mph wind gust at Bald Mountain.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 21, 1:30 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT TUE JUN 21 2005 .DISCUSSION... EXTENSIVE CLOUD COVER KEPT TEMPS DOWN SOMEWHAT TODAY AND CONVECTION HAS ONLY RECENTLY STARTED MOST NOTICEABLY IN UPPER SNAKE HIGHLANDS WHERE HAD MORE HEATING BEFORE CLOUDS MOVED IN THERE. MAINLY ALONG WYOMING BORDER AND SLIDING NE. EXPECT CONVECTION TO CONTINUE THROUGH THE EVENING AS CONTINUING TO DEVELOP TO SOUTH IN NORTHERN NV AND UT AND MONSOONAL FLOW STILL STRAIGHT UP FROM SOUTH. ALSO IN RIGHT ENTRANCE REGION OF UPPER JET. STORMS MOVING AT PRETTY GOOD CLIP...APPROX 30 MPH ON RADAR SO THINK GUSTY WINDS STILL MAIN THREAT FROM ANY STORMS DURING THE EVENING. WILL LEAVE GUSTY WORDING IN ZONES. WENT SCATTERED POPS EVERYWHERE WITH SCATTERED TSTMS IN MOUNTAINS WITH ISOLATED TSTMS IN VALLEYS. MAINLY CONCERNED WITH SHORT TERM TODAY. FOR WEDNESDAY...THE UPPER TROF AT LEAST NORTHERN PORTION SLIDES THROUGH NORTHERN ID PANHANDLE AND UPPER FLOW STILL SOUTHERLY TAKES MORE OF A SOUTHWESTERLY COMPONENT. THIS MAY HOLD SOME MOISTURE TO SOUTH AND BOTH NAM AND GFS HIT EASTERN SNAKE PLAIN AND EASTERN MOUNTAINS HARDEST WITH PRECIP AND INSTABILITY. I FELT THE CURRENT GRID STRUCTURE HAD THIS WELL HANDLED AND DIDNT ALTER AT ALL WITH SCATTERED PRECIP AND CONVECTION IN THIS AREA HARDEST WED AFTERNOON AND EVENING. FLOW BECOMES EVEN MORE WESTERLY BEHIND TROF THURSDAY AND NAM HOLDS ALL PRECIP OUT OF AREA AND WENT ONLY SLIGHT CHANCE EXTREME EASTERN HIGHLANDS. NAM KEEPS INSTABILITY FRIDAY AND PUT SLIGHT CHANCE IN EASTERN TWO THIRDS WITH THIS AND MORE SOUTHERLY FLOW. DEEP TROF FCST TO ENTER WEST COAST THIS WEEKEND AND SLOWLY MOVE EAST. MUCH UNCERTAINTY WITH LONG RANGE AND HOW MUCH MOISTURE INSTABILITY GOING. MADE NO ALTERATIONS TO GRIDS PAST SATURDAY WITH MENTIONS OF CONVECTION IN AREAS AND SEASONABLE TO SLIGHTLY ABOVE NORMAL TEMP DEPICTION WITH TROF TO WEST AND SOUTHERLY FLOW CONTINUING. TROF PASSAGE ON NAM ON TUESDAY..EC NOT TO FAR OFF OVERALL STRUCTURE IN EXTENDED. GK && .AVIATION...SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING SHOULD DIMINISH LATE TONIGHT. GUSTY SURFACE WINDS AND 4000 FT CEILINGS CAN BE EXPECTED WITH THE THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18 HOURS. RWW && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT TUE JUN 21 2005 IDZ017>025-031-032-221200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Boise radar (KCBX), 148 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
59 mph wind gust at Bald Mountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455496.